Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 49, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 3, 2024, 2:28 AM EDT for Morgan County, Newton County, Walton County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2024, 2:28 AM EDT (06:28 UTC)
- Expired
- Apr 3, 2024, 3:15 AM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Morgan County, GA, Newton County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 89 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 7:57 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
433
WUUS52 KFFC 030628
SVRFFC
GAC211-217-297-030715-
/O.NEW.KFFC.SV.W.0049.240403T0628Z-240403T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
228 AM EDT Wed Apr 3 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Western Morgan County in north central Georgia...
Southeastern Walton County in north central Georgia...
East central Newton County in north central Georgia...
* Until 315 AM EDT.
* At 228 AM EDT, a severe thunderstorm was located over Starrsville,
or near Covington, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Covington, Madison, Social Circle, Rutledge, Newborn, Mansfield,
Ebenezer, Starrsville, Hard Labor Creek State Park, and Brick
Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
A Tornado Watch remains in effect until 300 AM EDT for central and
north central Georgia.
&&
LAT...LON 3352 8345 3350 8365 3353 8368 3350 8369
3350 8371 3348 8387 3355 8389 3375 8356
3367 8344
TIME...MOT...LOC 0628Z 245DEG 45KT 3354 8379
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
073
WWUS52 KFFC 030649
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
249 AM EDT Wed Apr 3 2024
GAC217-030659-
/O.CAN.KFFC.SV.W.0049.000000T0000Z-240403T0715Z/
Newton GA-
249 AM EDT Wed Apr 3 2024
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEWTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM EDT for north central
Georgia.
&&
LAT...LON 3352 8345 3350 8364 3353 8368 3357 8368
3358 8369 3360 8368 3361 8370 3362 8369
3362 8370 3366 8371 3375 8356 3367 8344
TIME...MOT...LOC 0649Z 245DEG 45KT 3365 8350
$$
GAC211-297-030715-
/O.CON.KFFC.SV.W.0049.000000T0000Z-240403T0715Z/
Morgan GA-Walton GA-
249 AM EDT Wed Apr 3 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EDT
FOR WESTERN MORGAN AND SOUTHEASTERN WALTON COUNTIES...
At 249 AM EDT, a severe thunderstorm was located near Apalachee, or
near Madison, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Madison, Social Circle, Rutledge, Hard Labor Creek State Park, and
Ebenezer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for north central
Georgia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3352 8345 3350 8364 3353 8368 3357 8368
3358 8369 3360 8368 3361 8370 3362 8369
3362 8370 3366 8371 3375 8356 3367 8344
TIME...MOT...LOC 0649Z 245DEG 45KT 3365 8350
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$413
WWUS52 KFFC 030707
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
307 AM EDT Wed Apr 3 2024
GAC211-297-030716-
/O.EXP.KFFC.SV.W.0049.000000T0000Z-240403T0715Z/
Morgan GA-Walton GA-
307 AM EDT Wed Apr 3 2024
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MORGAN AND
SOUTHEASTERN WALTON COUNTIES WILL EXPIRE AT 315 AM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 400 AM EDT for north central
Georgia.
&&
LAT...LON 3352 8345 3350 8364 3353 8368 3357 8368
3358 8369 3360 8368 3361 8370 3362 8369
3362 8370 3366 8371 3375 8356 3367 8344
TIME...MOT...LOC 0706Z 245DEG 45KT 3374 8327
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:38 AM EDT, 50 minutes earlier.
Area forecast discussion, Apr 3, 1:38 AM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 138 AM EDT Wed Apr 3 2024 ...New 06Z Aviation Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 230 PM EDT Tue Apr 2 2024 Key Messages: -A potent storm system will produce a severe weather threat beginning this evening and lasting through the overnight hours for portions of north and central Georgia. The severe threat will progress southeastward through the early morning hours on Wednesday. All modes of severe weather will be possible. -Portions of northwest and western central Georgia (including the metro Atlanta, Columbus, and Macon areas) are under a 10% TOR hatch where strong (greater than EF2) tornadoes will be possible. -Northwest and western central Georgia are most likely to see strong damaging wind gusts early this evening and through the overnight hours with the damaging wind threat progressing southeast through the early morning hours. -Large hail (greater than 1 inch) will be possible in storms areawide where the greatest chances will be across far northwest Georgia. -As the bulk of the storms are expected to move through during the nighttime hours while many people may be sleeping, it is incredibly important to ensure you have more than 1 way to receive warnings this evening. A nocturnal severe weather threat is expected to play out over portions of north and central Georgia tonight lasting through the early morning hours on Wednesday. The strengthening surface low is currently over central Illinois with the warm front draped over central Indiana and central Ohio, dipping southward into southern Virginia. While generally cloudy skies have been in place today, middle and high clouds have not been as present as previously thought. Breaks in coverage in the low level cumulus field have allowed diurnal surface heating to take place early this afternoon. The extent to which heating may occur will play a role in the surface based available potential energy for thunderstorms that are expected to fire off this afternoon. In this morning's 12Z sounding, a significant cap was in place at 850mb. This cap is still evident in this afternoon's 18Z sounding, but is expected to erode through the late afternoon in the presence of cold air advection aloft, warming surface temperatures as high as the low 80s across much of north and central Georgia, and moisture return at the lower levels (dewpoints as high as 65 along and south of I-20). The severe weather threat will begin with a line of storms approaching form the northwest this afternoon. Across northwest Georgia, surface based CAPE across northwest Georgia will run between 500-750 J/kg where 50+kt of shear and 0-1km SRH between 150- 300+ m2/s2 are also progged. CAMs suggest a secondary wave later this evening after sunset for areas further south across western central Georgia as isolated discrete cells ahead of the main line will eventually congeal with the initial line. This general timing of these cells coincide with the of the 850mb low level jet (wind speeds between 50 and 60kt), 0-1 SRH exceeding 200 m2/s2, and an unusual surge of surface based instability northward from the Columbus area to the ATL metro during the overnight hours. This instability within an increasingly favorable kinematic parameter space late this afternoon through the early evening hours have resulted in SPC progging an Enhanced Risk (level 3 out of 5) for much of northwestern Georgia and western Georgia. All modes and hazards of severe weather are expected with strong damaging wind gusts (beginning first across north Georgia and spreading southeastward through the early morning hours across central Georgia), large hail 1 inch or greater across the entirety of the area (far northwest Georgia is at the greatest risk), and the potential for isolated tornadoes. In particular, locations across northwestern and western central Georgia are at risk (as indicated by the 10% TOR hatch from SPC) for strong tornadoes (EF2 or greater) through the overnight hours. While the risk for flash flooding is low, some locations may see rain rates sufficient to produce localized flash flooding in the usual problematic spots. Early tomorrow morning as the line continues to march through eastern central Georgia, storms could restrengthen and redevelop along the cold front after sunrise. The line is generally expected to clear the area just after noon. High temperatures will be running much cooler after the front moves in with high temperatures in the upper 50s to low 70s. Winds will also be strong through the period with gusts between 25 and 30 mph. KAL && .LONG TERM... (Thursday morning through next Monday) Issued at 230 PM EDT Tue Apr 2 2024 Will still be dealing with some wrap around moisture/light sprinkles across N GA Thu morning but all in all should be a nice day. High pressure builds in Thu evening through Friday morning from the northern and central Plains. The biggest thing in the long term will be the much cooler temps we will see through Sat afternoon. The front that moves through the area in the short term will usher in a much cooler airmass Thu through Sat. Will see morning low temps in the 30s and even some upper 20s in the north GA mountains. Given the dry conditions, sfc wetbulb temps will likely be below freezing across North and portions of Central GA. This may necessitate a frost and or freeze advisories. Highs will be in the upper 50s up north and middle 60s through central GA and slowly warm through Sunday. Have introduced some 20% PoPs for Mon/Tue as next wave/front begins to near the area from the MS river valley. The other hazard to watch for through the long term will be fire wx. Dry air combined with an extended period of sustained winds 10 to 20 mph will see drying fuel moistures and hazardous fire conditions. Winds on Thursday will be particularly gusty, gusting 20 to 30 mph across the CWA. 01 && .AVIATION... (06Z TAFS) Issued at 132 AM EDT Wed Apr 3 2024 Line of shra/tsra should clear ATL between 07-08Z. Some lingering shra possible through around 09-10Z. Some patchy IFR cigs are possible and could go bkn for a brief period of time, but confidence is low. Clouds should begin to break by late morning,early afternoon. Winds will turn more westerly behind the line and become gusty. //ATL Confidence...06Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 43 59 38 62 / 10 0 0 0 Atlanta 43 57 40 59 / 10 0 0 0 Blairsville 35 48 32 52 / 20 10 0 0 Cartersville 40 57 35 59 / 10 0 0 0 Columbus 45 65 42 66 / 0 0 0 0 Gainesville 43 55 38 59 / 10 0 0 0 Macon 45 64 41 65 / 0 0 0 0 Rome 41 57 36 60 / 10 0 0 0 Peachtree City 42 60 37 62 / 10 0 0 0 Vidalia 48 67 44 66 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....01 AVIATION...NListemaa
Hazardous weather outlook, Apr 2, 8:16 PM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 816 PM EDT Tue Apr 2 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 816 PM EDT Tue Apr 2 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Tornado Watch is in effect for much of northwest and west Georgia through 3 AM EDT. Showers and thunderstorms will increase into the overnight hours, some of which are expected to become severe. Damaging wind gusts, tornadoes, and large hail are possible through early Wednesday morning before ending from west to east. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Areas of frost are possible across portions of north Georgia Thursday, Friday and Saturday mornings. The potential for frost is highest north of the Interstate 20 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for tonight. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, Apr 3, 1:12 AM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
112 AM EDT Wed Apr 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM Tornado 2 E Arabia Mountain 33.66N 84.08W
04/02/2024 Rockdale GA Emergency Mngr
Reports of trees down at several locations
starting near 3000 block of Hurst Rd.
&&Special weather statement, Apr 3, 1:14 AM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
114 AM EDT Wed Apr 3 2024
GAZ032-033-042>045-053>055-057-030600-
Fayette GA-North Fulton GA-Douglas GA-Cobb GA-Clayton GA-Coweta GA-
Carroll GA-DeKalb GA-Henry GA-South Fulton GA-
114 AM EDT Wed Apr 3 2024
...A strong thunderstorm will impact portions of southwestern DeKalb,
Fayette, east central Carroll, south central Cobb, Douglas,
southwestern Henry, central Coweta, southwestern Fulton and Clayton
Counties through 200 AM EDT...
At 114 AM EDT, a strong thunderstorm was over Roscoe, or 7 miles
north of Newnan, moving northeast at 40 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Newnan, Douglasville, Fayetteville, Jonesboro, City of South
Fulton, Smyrna, Peachtree City, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Fairburn, Hampton, Tyrone,
Austell, Morrow, and Lovejoy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 300 AM EDT for north central,
northwestern and west central Georgia.
&&
LAT...LON 3361 8503 3385 8455 3371 8434 3339 8421
3335 8434 3335 8438 3333 8439 3322 8475
3347 8482
TIME...MOT...LOC 0514Z 239DEG 33KT 3349 8478
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 3, 1:28 AM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
128 AM EDT Wed Apr 3 2024
GAZ053-054-056-066>068-078-030615-
Harris GA-Fayette GA-Coweta GA-Troup GA-Spalding GA-Meriwether GA-
Pike GA-
128 AM EDT Wed Apr 3 2024
...A strong thunderstorm will impact portions of southwestern
Spalding, south central Fayette, Meriwether, western Pike, Troup,
southeastern Coweta and northwestern Harris Counties through 215 AM
EDT...
At 128 AM EDT, a strong thunderstorm was over Long Cane, or near
Lanett, moving northeast at 55 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
LaGrange, Greenville, West Point, Senoia, Hogansville, Pine Mountain,
Woodbury, Luthersville, Brooks, Molena, Haralson, Lone Oak, Gay, Pine
Mountain-Callaway Gardens, Concord, Mountville, Cannonville, Louise,
Odessadale, and Hollonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 300 AM EDT for north central
and west central Georgia.
&&
LAT...LON 3333 8445 3301 8444 3272 8512 3274 8511
3274 8513 3276 8514 3277 8514 3278 8512
3281 8517 3283 8517 3285 8515 3286 8519
3304 8522
TIME...MOT...LOC 0528Z 239DEG 49KT 3292 8515
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 3, 2:03 AM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
203 AM EDT Wed Apr 3 2024
GAZ067>069-078-079-089-030645-
Harris GA-Upson GA-Meriwether GA-Talbot GA-Pike GA-Muscogee GA-
203 AM EDT Wed Apr 3 2024
...A strong thunderstorm will impact portions of southeastern
Meriwether, southeastern Pike, northern Muscogee, central Upson,
Talbot and Harris Counties through 245 AM EDT...
At 203 AM EDT, a strong thunderstorm was over Hamilton, moving
northeast at 55 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Thomaston, Hamilton, Talbotton, Manchester, Waverly Hall, Warm
Springs, Woodland, Meansville, Sunset Village, Lincoln Park, Upatoi,
Shiloh, Ellerslie, Laurel Hills, F.d. Roosevelt State Park, Atwater,
Cataula, Columbus Metropolitan Airport, Baughville, and Flint Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 300 AM EDT for west central
Georgia.
&&
LAT...LON 3307 8431 3276 8424 3243 8497 3274 8504
TIME...MOT...LOC 0603Z 239DEG 49KT 3276 8489
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 3, 2:12 AM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
212 AM EDT Wed Apr 3 2024
GAZ046>048-057-030700-
Walton GA-Rockdale GA-Newton GA-Henry GA-
212 AM EDT Wed Apr 3 2024
...A strong thunderstorm will impact portions of southeastern
Rockdale, central Henry, southwestern Walton and Newton Counties
through 300 AM EDT...
At 212 AM EDT, a strong thunderstorm was over McDonough, moving
northeast at 50 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McDonough, Conyers, Covington, Social Circle, Oxford, Porterdale,
Newborn, Mansfield, Georgia International Horse Park, Blacksville,
Ola, Magnet, Almon, Starrsville, Brick Store, Gum Creek, Flippen,
Kelleytown, Oak Hill, and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 300 AM EDT for north central
Georgia.
&&
LAT...LON 3338 8419 3345 8423 3374 8387 3367 8372
3352 8369
TIME...MOT...LOC 0612Z 237DEG 43KT 3345 8413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 3, 2:15 AM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 AM EDT Wed Apr 3 2024
GAZ054>057-067-068-070-030700-
Fayette GA-Lamar GA-Clayton GA-Spalding GA-Meriwether GA-Pike GA-
Henry GA-
215 AM EDT Wed Apr 3 2024
...A strong thunderstorm will impact portions of Spalding,
southeastern Fayette, northeastern Meriwether, northern Pike,
southwestern Henry, southern Clayton and northwestern Lamar Counties
through 300 AM EDT...
At 215 AM EDT, a strong thunderstorm was near Imlac, or near
Greenville, moving northeast at 65 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Griffin, Zebulon, Greenville, Hampton, Brooks, Williamson, Orchard
Hill, Woolsey, Sunny Side, Gay, East Griffin, Concord, Hilltop,
Walker Mill, Hollonville, Rover, Highland Mills, Towalaga,
Experiment, and Birdie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 300 AM EDT for north central
and west central Georgia.
&&
LAT...LON 3322 8457 3322 8451 3328 8450 3341 8434
3330 8415 3318 8412 3296 8469 3307 8476
TIME...MOT...LOC 0615Z 239DEG 55KT 3305 8463
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:46 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 44 min |
| Apr 2, 10:56 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 49 min |
| Apr 2, 11:49 PM EDT | Special Weather Statement | FFC | Rockdale, Walton | 41 min |
| Apr 2, 11:52 PM EDT | Tornado Warning | FFC | Rockdale | 20 min |
| Apr 3, 12:01 AM EDT | Tornado Warning | FFC | Newton, Rockdale, Walton | 26 min |
| Apr 3, 12:10 AM EDT | Severe Thunderstorm Warning | FFC | Newton, Walton | 18 min |
| Apr 3, 12:21 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Morgan, Oconee, Oglethorpe and 1 more | 39 min |
| Apr 3, 12:41 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe | 49 min |
| Apr 3, 12:55 AM EDT | Special Weather Statement | FFC | Heard | 50 min |
| Apr 3, 1:14 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Douglas, Fayette, Fulton | 46 min |
| Apr 3, 1:17 AM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Douglas, Fayette, Fulton, Gwinnett and 4 more | 6 hr |
| Apr 3, 1:19 AM EDT | Flash Flood Warning | FFC | Carroll, Coweta, Douglas, Fayette, Fulton, Heard and 2 more | 6 hr |
| Apr 3, 1:28 AM EDT | Special Weather Statement | FFC | Meriwether, Troup | 47 min |
| Apr 3, 2:03 AM EDT | Special Weather Statement | FFC | Harris, Muscogee, Talbot, Upson | 42 min |
| Apr 3, 2:12 AM EDT | Special Weather Statement | FFC | Henry, Newton | 48 min |
| Apr 3, 2:15 AM EDT | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 45 min |
| Apr 3, 2:48 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Oglethorpe | 42 min |
| Apr 3, 2:50 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Chattahoochee, Crawford, Houston, Macon, Marion and 3 more | 40 min |
| Apr 3, 3:01 AM EDT | Tornado Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 44 min |
| Apr 3, 3:17 AM EDT | Special Weather Statement | FFC | Macon, Schley, Sumter, Webster | 28 min |
| Apr 3, 3:25 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crawford, Houston, Macon, Peach and 3 more | 50 min |
| Apr 3, 3:28 AM EDT | Tornado Warning | FFC | Wilkes | 29 min |
| Apr 3, 3:36 AM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones | 39 min |
| Apr 3, 3:39 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro, Warren, Wilkes | 34 min |
| Apr 3, 3:42 AM EDT | Tornado Warning | FFC | Houston, Laurens, Peach, Twiggs, Wilkinson | 34 min |
| Apr 3, 3:47 AM EDT | Special Weather Statement | FFC | Bleckley, Crisp, Dooly, Houston, Macon, Pulaski and 1 more | 43 min |
| Apr 3, 3:47 AM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Houston, Macon, Sumter, Webster | 28 min |
| Apr 3, 3:54 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington, Wilkinson | 26 min |
| Apr 3, 4:11 AM EDT | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren, Wilkes | 18 min |
| Apr 3, 4:20 AM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 40 min |
| Apr 3, 4:29 AM EDT | Special Weather Statement | FFC | Washington | 31 min |
| Apr 3, 4:44 AM EDT | Tornado Warning | FFC | Crisp, Dooly, Sumter | 24 min |
| Apr 3, 5:02 AM EDT | Special Weather Statement | FFC | Johnson | 28 min |
| Apr 3, 5:06 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Pulaski, Wilcox | 39 min |
| Apr 3, 5:34 AM EDT | Special Weather Statement | FFC | Emanuel, Laurens, Treutlen | 26 min |
| Apr 3, 5:52 AM EDT | Tornado Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 23 min |
| Apr 3, 6:23 AM EDT | Tornado Warning | FFC | Telfair, Wheeler | 26 min |
| Apr 3, 7:46 AM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Apr 3, 7:51 AM EDT | Special Weather Statement | FFC | Telfair | 24 min |
| Apr 3, 8:03 AM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 27 min |
| Apr 3, 8:22 AM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Apr 3, 8:22 AM EDT | Special Weather Statement | FFC | Jefferson | 38 min |
| Apr 3, 11:58 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 45 hr |
| Apr 3, 4:52 PM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 9 hr |
| Apr 3, 7:05 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 12 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.